MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC LAP 5MM SHEAR 23CM; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC LAP 5MM SHEAR 23CM; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HAR23
Medical Device Problem Code Inappropriate or Unexpected Reset (2959)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure the generator restart automatically.Changed to another device to complete surgery.There was no patient consequence reported.No additional information can be provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/3/2026 d4 batch #: a9862p.Investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the device was returned with the blade tip damaged, however, the blade was not cracked.The device was connected to a test handpiece and a gen11; during functional testing, it was noted that the hand control buttons were nonfunctional.However, the device did activate when tested with the footswitch.The device was analyzed, and it was determined that it was possibly used in more than one procedure, based on generator data.The device is intended and labeled for single patient use.If the device is connected to multiple generators, an alert screen will be displayed indicating ¿adaptive tissue technology features are not available in this device¿.No unexpected ready to pre-run test issue was observed at any time as reported.Due to the moisture discovered on the instrument, which is evidence of possible reuse, we are unable to determine how this condition impacted the performance of the device and, therefore, cannot conclude the root cause.Our manufacturing, sterilization, packaging, and shipment processes do not introduce corrosion/moisture to the device.If the device is activated across a clip, staple line, or other metal in the jaws, it is possible that the generator will display an alert screen, and after receiving two consecutive alert screens a "replace instrument" alert screen will be displayed by the generator.Once minor blade damage has occurred, subsequent activations may increase the severity of the blade damage.This in turn can result in activation issues such as failing the pre-run test with the generator and displaying an alert screen.These alert screens that can result are such as ¿tighten assembly¿, ¿blade error detected¿ or "relaxed pressure on blade" followed by a ¿replace instrument¿ screen later in the procedure.Continued usage of the damaged blade can result in a broken blade.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot/batch number a9862p, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/10/2026.Additional information was obtained: according to feedback of the sales rep on 27/feb./2026 via phone, the event date should be (b)(6) 2026.Corrected data: b3.

Brand Name
HARMONIC LAP 5MM SHEAR 23CM
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key24246109
Report Number3005075853-2026-00977
Device Sequence Number21237077
Product Code LFL
UDI-Device Identifier10705036014430
UDI-Public(01)10705036014430(17)300531(10)A9862P
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K120729
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHAR23
Device Lot NumberA9862P
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer02/27/2026
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HANDPIECE AND GENERATOR.
Patient SexUnknown